MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q C-BLOC INTL PAIN RELIEF SYSTEM WITH SELECT-A-FLOW AND ON DEMAND; ELASTOMERIC - COMBO

AVANOS MEDICAL INC. ON-Q C-BLOC INTL PAIN RELIEF SYSTEM WITH SELECT-A-FLOW AND ON DEMAND; ELASTOMERIC - COMBO
Model Number CBI006
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number, 0202953435, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 16-nov-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: unknown.Cathplace: unknown.Avanos medical, inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the second of two reports.Refer to 2026095-2018-00146 for the first event.It was reported by the physician that the patient's bolus button was stuck in the down position, resulting in the patient receiving a continuous bolus dose.The physician replaced the device with a different device.Per additional information received on 26-oct-2018 as the previous on-q device was finishing, without any reported issue, the nurse changed it for a new one.After that, the patient alerted the nurse to the issue with the bolus button remaining in the down position.The device was changed again and the patient again was receiving continuous bolus of ropivacaine due to a problem with the bolus button remaining in the down position.This device was swapped out for an electronic pump.There was no injury to the patient.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
One on-q select-a-flow pca combo was received, partially full with the bolus indicator in the middle position with the button in the upward position.The pca button was refilled to the top.The button was depressed and expensed.The bolus button latched properly and dispensed the medication, the bolus had no issues refilling.The bolus volume test results yielded an average delivery amount, all results were within specifications.The investigation summary concluded that the bolus button functioned as intended and observed no issues.During pca safety bolus test and bolus volume testing, results met specifications.The root cause could not be identified since the device functioned as intended during sample evaluation, no defect was found; additionally, dhr review found no abnormal conditions that could have contributed to the reported incident.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q C-BLOC INTL PAIN RELIEF SYSTEM WITH SELECT-A-FLOW AND ON DEMAND
Common Device Name
ELASTOMERIC - COMBO
Manufacturer (Section D)
AVANOS MEDICAL INC.
43 discovery
suite 100
irvine CA 92618
MDR Report Key8081304
Report Number2026095-2018-00147
Device Sequence Number16525889
Product Code MEB
UDI-Device Identifier30680651134838
UDI-Public30680651134838
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2020
Device Model NumberCBI006
Device Catalogue Number101348303
Device Lot Number0202953435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer01/03/2019
01/25/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date01/04/2019
02/05/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROPIVACAINE